MAUDE Adverse Event Report: ARGON MEDICAL DEVICES TRU-CORE II BIOPSY INSTRUMENT 16GA X 10CM

ARGON MEDICAL DEVICES TRU-CORE II BIOPSY INSTRUMENT 16GA X 10CM
Model Number 763116100X
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample is indicated as returned.As of the date of this report, the sample has not been evaluated.A follow-up report will be provided once the device has been reviewed.
 
Event or Problem Description
The device was used for breast biopsy.At the 3rd biopsy with the device, the device was not able to remove from the patient after firing due to strong resistance.The physician attempted to remove the stuck needle by rotating and pushing forward/backward the device and then finally able to be pulled out.There was a risk to cause extra bleeding.The device was switched to another new one to complete the biopsy.Sugan comment upon check of the returned product; the device was able to set in ready position, however, an abnormality was confirmed at the setting motion.When knob 1 was being pulled down, knob 2 also moved along with knob 1.
 
Event or Problem Description
The device was used for breast biopsy.At the 3rd biopsy with the device, the device was not able to remove from the patient after firing due to storong resistance.The physician attempted to remove the stuck needle by rotating and pushing forward/backward the device and then finally able to be pulled out.There was a risk to cause extra bleeding.The device was switched to another new one to complete the biopsy.Sugan comment upon check of the returned product; the device was able to set in ready position, however, an abnormality was confirmed at the setting motion.When knob 1 was being pulled down, knob 2 also moved along with knob 1.
 
Additional Manufacturer Narrative
A review of the batch records confirmed that the product was manufactured according to specification and no deviations or anomalies were found.One opened device was returned for evaluation.Visual inspection found no damage to the device.The device was test fired five times and functioned as designed.Further inspection found that the device handle, proximal, and distal ends of the needle set were full of dried organic matter, which could cause loading and firing issues due to adhering the stylet to the cannula, if the device was not rinsed in between uses.This would explain the result that the distributor found before returning the device to argon.As no defects were found with the device, and it functioned as designed when it was tested at argon, no corrective actions were taken.

Brand Name
TRU-CORE II BIOPSY INSTRUMENT 16GA X 10CM
Common Device Name
TRU-CORE
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek rd
athens TX 75751
Manufacturer Contact
elnaz rahman
1445 flat creek rd
athens, TX 75751
9036759321
MDR Report Key16630993
Report Number0001625425-2023-01012
Device Sequence Number5577240
Product Code KNW
UDI-Device Identifier00886333006618
UDI-Public00886333006618
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K982960
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number763116100X
Device Catalogue Number763116100X
Device Lot Number11452416
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer03/16/2023
Initial Report FDA Received Date03/28/2023
Supplement Report FDA Received Date04/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown